I had an exercise stress test, which came back normal, and an echocardiogram. Overall the echo was fine. My EF was 53% and and the summary said I had sinus tachycardia. In addition, the results stated that I have borderline global hypokinesis. The size of my left ventricle is normal, but it isn't moving optimally (left ventricular systolic function is borderline reduced). I have always had high blood pressure readings, generally over 130 and in the upper 80s, sometimes over 140. As such my cardiologist has put me on 10mg of ramipril.
Now, my blood pressure is always below 120/80. I had a follow-up with my cardiologist this week and mentioned that a couple of times after jogging the irregular heart rate detector on my Omron BP 710 blood pressure monitor flashed.
"An irregular heartbeat rhythm is defined as a rhythm that is more than 25% slower or 25% faster from the average rhythm detected while the monitor is measuring the systolic and diastolic blood pressure."
I also mentioned some mild dizziness after I stop jogging. He didn't seem to be bothered by either and told me to drink lots of water. I also asked him if I should worry about pushing it while I exercise, and he said, "no."
However, this morning I was checking my blood pressure (109/64, pulse 81) and the irregular heart rate symbol came on - I had just woken up.I did some jumping jacks, checked it again (142/81 pulse 102), and the irregular heart rate symbol came on, again. I checked my BP five minutes later, 118/71, pulse 72, and no symbol. I have also noticed that when I first start jogging I can hear my heart pounding in my head, but it goes away.
I'm a little worried, and I am contemplating calling my cardiologist back and seeing what he thinks about me wearing a Holter monitor. Is it possible that the Ramipril is lowering my blood pressure to much and that is causing an arrhythmia? Is it the hypokinesis? Should I just relax and listen to my cardiologist?
good question. will be watching because my bp is running really low to 101/60 today has been as low as 95/55. my dr told me as long as i feel ok no worry . but am tired not sure if its from stress of it being so low or the bp.
Your symptoms are likely caused by atrial fibrillation or other SVT. You should get an event monitor to see the exact rhythm after your exercise, and to define a course of action needed. You may need, in addition to the ramipril a low dose of a beta blocker. Otherwise, an EP study and ablation can be attempted if medicatons fail to treat your symptoms.
If I have atrial fibrillation or a different SVT, then wouldn't the stress test and/or echo have picked that up? I just had those tests done in April. My baseline ECG "demonstrated normal sinus rhythm and nonspecific ST segment abnormalities." Is that indicative of atrial fibrillation or SVT? I have had episodes in the past where my heart just starts racing after exercise, but my GP said it was anxiety (I have been having anxiety attacks for the last five years). My cardiologist said I do not need to reduce my exercise levels, but should I wait to exercise until I get a holter monitor?
Also, don't betablockers slow the heart rate? My heart rate while jogging, lightly, is around 145-160, but my resting heart rate is often between 55-65. Could the betablockers slow my resting heart rate too much?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.